Flood, Ottawa
- When
- May 14, 7:00 PM CST to May 15, 1:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Neosho River near Commerce rose above its flood stage of 15 feet at 8 pm cdt on May 14. 2 feet at 11 pm cdt that same evening before falling below its flood stage at 2 am cdt the next morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Neosho River near Commerce rose above its flood stage of 15 feet at 8 pm cdt on May 14. The river crested at 15.2 feet at 11 pm cdt that same evening before falling below its flood stage at 2 am cdt the next morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 14, 2:30 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 330 PM CDT FRI MAY 14 2004 DISC... FORECAST DIFFICULTY TONIGHT IS THE LOW LEVEL CLOUD AND HOW FAST THE CLOUD WILL DISSIPATE. LITTLE HEATING TODAY... SO WHEN CLOUDS BREAK AND WINDS SUBSIDE FOG TO RESULT. AREAS NEAR NORTH BORDER WHERE HEAVY RAIN FELL YESTERDAY THE MOST VULNERABLE...AND CLOUDS MOST LIKELY TO BREAK. CLOUDS LESS APT TO BREAK SOUTHERN AND EASTERN SECTIONS. STILL PLENTY 900-950MB MOISTURE SATURDAY MORNING TO SLOWLY MIX AWAY BY / DURING AFTERNOON. SURFACE RIDGE CENTRAL PLAINS TO MIGRATE EAST..OVER THE GREAT LAKES DURING THE WEEKEND...BRINGING RETURN FLOW TO TSA CWA. ZONAL FLOW ALOFT KEEPS BAROCLINIC ACTION WELL NORTH OF SOUTHERN PLAINS. A DRY WEEKEND. EXTENDED MONDAY THROUGH FRIDAY NO LARGE SCALE DIFFERENCES BETWEEN GFSLR AND ECMWF. PLENTY OF MINOR DIFFERENCES IN TIMING OF WEAK WAVES THOUGH. FRONTAL POSITION STILL IN QUESTION TUESDAY. GFS CONSISTENT IN WEST TO EAST ORIENTATION IN THE VICINITY OF OK-KS BORDER. LEFT POPS FROM YESTERDAYS SOLUTION FOR TUESDAY. TEMPS LIKELY AOA NORMAL FOR THE UPCOMING WEEK. PRELIM NUMBERS: TUL 47 77 59 85 / 0 0 5 10 FSM 53 78 57 85 / 0 0 5 10 MLC 50 78 58 85 / 0 0 5 10 BVO 42 75 54 83 / 0 0 5 10 FYV 47 76 52 81 / 0 0 5 10 BYV 47 74 54 79 / 0 0 5 10 MKO 48 78 57 85 / 0 0 5 10 MIO 45 75 55 83 / 0 0 5 10 F10 46 78 59 84 / 0 0 5 10 HHW 54 81 60 84 / 0 0 10 10 FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI MAY 14 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI MAY 14 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A STRONG COLD FRONT HAS MOVED THROUGH THE AREA AND THE AIRMASS WILL REMAIN TOO STABLE FOR THUNDERSTORM DEVELOPMENT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEAK UPPER LEVEL DISTURBANCES WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS SUNDAY AND TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY. HOWEVER MOST OF THE WEEK WILL REMAIN DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT FRI MAY 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 S DRUMRIGHT 35.96N 96.60W
05/13/2004 1.00 INCH CREEK OK PUBLIC
&&
RJSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT FRI MAY 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 NNW COWETA 35.95N 95.65W
05/13/2004 F1 WAGONER OK NWS STORM SURVEY
AT 404 PM A TORNADO DEVELOPED ON THE NORTH SIDE OF COWETA
NEAR STATE HIGHWAY 51 AND 127 STREET SOUTH...OR 2.2 MILES
NORTH-NORTHWEST OF DOWNTOWN COWETA. THE TORNADO SPUN-UP
RAPIDLY FOLLOWING THE COLLISION OF TWO THUNDERSTORMS. THE
TORNADO TRAVELED SOUTH-SOUTHEAST FOR 2.6 MILES INTO
COWETA...DISSIPATING JUST BEFORE REACHING STATE HIGHWAY
51 NEAR 305 EAST AVENUE. THE TORNADO DAMAGED THE ROOFS OF
A NUMBER OF HOMES...DOWNED MANY TREES AND SOME UTILITY
LINES. THE TORNADO LIFTED AT 410 PM.
&&
SFPPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT FRI MAY 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 NNW COWETA 35.95N 95.65W
05/13/2004 F1 WAGONER OK NWS STORM SURVEY
AT 404 PM A TORNADO DEVELOPED ON THE NORTH SIDE OF COWETA
NEAR STATE HIGHWAY 51 AND 127 STREET SOUTH...OR 2.2 MILES
NORTH-NORTHWEST OF DOWNTOWN COWETA. THE TORNADO SPUN-UP
RAPIDLY FOLLOWING THE COLLISION OF TWO THUNDERSTORMS. THE
TORNADO TRAVELED SOUTH-SOUTHEAST FOR 2.6 MILES INTO
COWETA...DISSIPATING AT 410 PM JUST BEFORE REACHING STATE
HIGHWAY 51 NEAR 305 EAST AVENUE. THE TORNADO DAMAGED THE
ROOFS OF A NUMBER OF HOMES...DOWNED MANY TREES AND SOME
UTILITY LINES. THE MAX WIDTH WAS 135 YARDS.
&&
SFPThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399076.